Alert archive / California / Wind Advisories in 2024
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 18, 2024, 1:45 AM PST. It took effect at Feb 18, 2024, 4:00 PM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2024, 1:45 AM PST (09:45 UTC)
- In effect from
- Feb 18, 2024, 4:00 PM PST
- Expired
- Feb 20, 2024, 1:00 AM PST
- In force
- 33 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
122 WWUS76 KSTO 180945 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 145 AM PST Sun Feb 18 2024 CAZ015>019-063-066>069-190000- /O.NEW.KSTO.WI.Y.0009.240218T2100Z-240219T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 145 AM PST Sun Feb 18 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley, Mountains Southwestern Shasta County to Western Colusa County, Northeast Foothills/Sacramento Valley, Motherlode, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...From 1 PM this afternoon to 4 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
948 WWUS76 KSTO 182037 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1237 PM PST Sun Feb 18 2024 CAZ015-016-066-191300- /O.NEW.KSTO.HW.A.0001.240219T1700Z-240220T0500Z/ /O.EXT.KSTO.WI.Y.0009.240219T0000Z-240220T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 1237 PM PST Sun Feb 18 2024 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...For the Wind Advisory, southeast winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch, south winds 30 to 40 mph with gusts up to 50 to 60 mph are possible. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Northeast Foothills/Sacramento Valley Counties. * WHEN...For the Wind Advisory, from 4 PM this afternoon to 4 AM PST Tuesday. For the High Wind Watch, from Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds expected late Monday morning through early Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ017>019-063-067>069-191300- /O.EXT.KSTO.WI.Y.0009.240219T0000Z-240220T1200Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Motherlode-Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 1237 PM PST Sun Feb 18 2024 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley, Mountains Southwestern Shasta County to Western Colusa County, Northeast Foothills/Sacramento Valley, Motherlode, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...From 4 PM this afternoon to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected Sunday evening and early Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
826 WWUS76 KSTO 191005 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 205 AM PST Mon Feb 19 2024 CAZ015-016-066-200000- /O.CAN.KSTO.HW.A.0001.240219T1700Z-240220T0500Z/ /O.CON.KSTO.WI.Y.0009.000000T0000Z-240220T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 205 AM PST Mon Feb 19 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern and Central Sacramento Valley and Northeast Foothills/Sacramento Valley. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ017>019-063-067>069-200000- /O.CON.KSTO.WI.Y.0009.000000T0000Z-240220T1200Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Motherlode-Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 205 AM PST Mon Feb 19 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southern Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley, Mountains Southwestern Shasta County to Western Colusa County, Motherlode, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
870 WWUS76 KSTO 192320 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 320 PM PST Mon Feb 19 2024 CAZ019-200030- /O.CAN.KSTO.WI.Y.0009.000000T0000Z-240220T1200Z/ Northern San Joaquin Valley- Including the cities of Stockton and Modesto 320 PM PST Mon Feb 19 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to weaken throughout the night. Please remain cautious while traveling as breezy conditions continue this evening. $$ CAZ015>018-063-066>069-201200- /O.CON.KSTO.WI.Y.0009.000000T0000Z-240220T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 320 PM PST Mon Feb 19 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern and Central Sacramento Valley and Northeast Foothills/Sacramento Valley. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
194 WWUS76 KSTO 200900 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 100 AM PST Tue Feb 20 2024 CAZ015>018-063-066>069-201000- /O.CAN.KSTO.WI.Y.0009.000000T0000Z-240220T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 100 AM PST Tue Feb 20 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to decrease across the region overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 1:51 PM PST, 11 hours 54 minutes earlier.
Area forecast discussion, Feb 17, 1:51 PM PST, 11 hours 54 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 151 PM PST Sat Feb 17 2024 .Synopsis... Active weather returns today into next week. Rain, isolated thunderstorms, moderate to heavy mountain snow, and gusty winds are expected at times throughout the holiday weekend. Heaviest precipitation Sunday night into Monday. && .Discussion... Storm 1 is ongoing with widespread light rain moving in from the west. The heaviest portion of this rain will be this evening with isolated chances of thunderstorms (10-20% chance) this afternoon and evening. Impacts with this will be small hail, lightning, brief heavy rain, and gusty winds. This will be the weaker of the two systems with only minor rain impacts expected. Snow with this system will also be meager with only 4-8 inches above 6000 feet and up to foot in higher elevations. A Winter Weather Advisory is in effect for the Sierra through 10 AM Sunday morning as periods of difficult travel is expected. Additionally, there will be gusty south winds up to 30 to 40 MPH in the Valley this afternoon and evening. A Wind Advisory is in effect from 2PM this afternoon through 10 PM this evening for the Sacramento and Northern San Joaquin Valleys, northeast foothills, and Motherlode areas. There will be brief lull in conditions late tonight through early Sunday morning with only light mountain snowfall. Conditions become more active again Sunday afternoon as rain and mountain snow returns with periods of moderate to heavy rain and snow through Tuesday night. This will be a stronger system bringing heavy snow, moderate to heavy rain, isolated thunderstorms, and gusty winds into early next week. Upper levels show a closed low moving off the coast of NW California that will help support active weather through Tuesday with troughing projected to remain along the coast into Wednesday morning. With that being said, a Winter Storm Warning has been issued for Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada including Interstate 80 over Donner Pass, Highway 50 over Echo Summit and Highway 88 over Carson Pass from 4 PM Sunday to 10 AM Wednesday. Total snow accumulations of 1 to 2 feet above 5500 feet expected with up to 3 to 4 feet at higher elevations. Snow levels will initially be 6500 to 7500 feet, but lowering to 5000 to 6000 feet by Monday morning. NBM probabilities show a 30-60% chance of amounts greater than 2 feet, up to 90% in the highest elevations. Concurrently, gusty winds up to 55 MPH will occur over the mountains leading to reduced visibility and difficult to impossible travel conditions. Mountain travel is discouraged with snow covered roads, chain controls and road closures possible. Widespread moderate to heavy precipitation will bring concerns for minor flooding of urban and poor drainage areas, slick roads, longer than normal travel times, and moderate rises on rivers and streams. A Flood Watch has been issued from Sunday afternoon through Wednesday morning for much of the Valley, foothills and Coast Range. From Sacramento to Redding, there is a 40-75% chance of seeing 2 inches or greater, increasing as you move northward up the Valley. In the foothills, there is a 50-90% chance of 3 inches or more with highest chances northwest of I-80 to Chico. Thunderstorms look to enhance this threat with models continue to suggest an active convective afternoon and evening on Sunday and Monday with Sunday afternoon to Monday afternoon showing the strongest convective signal. NBM probability shows 20-40% chances of thunderstorm development during this period so be sure to remain weather aware each afternoon and evening. Periods of gusty southerly winds are expected stronger than today for Sunday, and winds are trending stronger for the second storm compared to the first one. The NBM shows a 50-90% probability of wind gusts greater than 40 mph on Sunday and Monday, with a 40-80% probability of wind gusts greater than 47 mph on Monday. The most susceptible area with recent forecast runs are areas along and east of I-5 from Sacramento to Modesto and portions of the foothills northeast of Chico. Gusty southerly winds may cause loose objects to blow around, create difficult driving conditions for high profile vehicles, and bring down tree branches. Plan ahead for impactful weather over the next several days, and always check the weather forecast and road conditions before heading out the door! DA/DR && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday)... Ensembles and clusters depict the area of upper-level troughing moving across the state on Wednesday as it weakens resulting in a few early morning showers over the western half of the Valley and foothills, along with lingering mountain snow showers. These are expected to taper off by the afternoon with total precipitation amounts under a 0.25" and mountain snow amounts less than 1.00". Dry weather returns Thursday, Friday, and early Saturday as an area of upper- level ridging moves in early Thursday morning. Starting Thursday, we'll begin to see a gradual warming trend through the weekend. Valley high temperatures look to be in the mid 60s, with highs in the mid 50s to low 60s across the foothills and 40s-50s in the mountains. && .AVIATION... Widespread periods of MVFR/IFR conditions are expected today due to showers making their way across Northern California. Local areas of LIFR over the mountains are expected as well in associated with mountain snow showers through 18Z Sunday with precipitation in the Valley ending around 12Z Sunday. Snow levels will be between 5500-6500ft. South Valley winds sustained 15 to 20 kts with local gusts up to 35 kts through 10Z Sunday with gusts over the mountains up to 40 kts. Additionally, there is a 10-20% chance of isolated thunderstorms after 00Z Sunday. && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 4 PM to 10 PM PST this evening for Carquinez Strait and Delta-Central Sacramento Valley-Motherlode-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. Flood Watch from Sunday evening through late Tuesday night for Carquinez Strait and Delta-Central Sacramento Valley-Motherlode- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Northern Sacramento Valley- Northern San Joaquin Valley-Southern Sacramento Valley. Winter Weather Advisory until 4 AM PST Sunday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Storm Warning from 4 PM Sunday to 10 AM PST Wednesday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
In the hours before
Local storm report, Feb 17, 8:10 PM PST, 5 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Sacramento CA
810 PM PST Sat Feb 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM Flood 3 ESE Corning 39.91N 122.12W
02/17/2024 Tehama CA Dept of Highways
CHP reported roadway flooding along Hall
road / Loleta Ave, approximately 5 inches of
water across roadway.
&&
JTWLocal storm report, Feb 17, 9:44 PM PST, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Sacramento CA
944 PM PST Sat Feb 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM Flood 1 SSE Raley Field 38.56N 121.51W
02/17/2024 Sacramento CA Dept of Highways
CHP reported heavy roadway flooding,
approximately 4 inches deep at I5 S / US50
E, blocking lanes 1 & 2.
&&
JTWThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:37 PM PST | High Wind Watch | STO | 13 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.